MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SYNTHES SPINE VIPER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286705210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While removing a guide wire from a right s1 viper x-tab screw after it had been placed in the pedicle, the tip of the guide wire broke off inside the vertebral body.The surgeon chose to leave it as he felt it would not harm the patient.The surgery continued without any delay.

Brand Name
VIPER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7044816
Report Number1526439-2017-11008
Device Sequence Number1287858
Product Code LXH
UDI-Device Identifier10705034213675
UDI-Public(01)10705034213675
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number286705210
Device Catalogue Number286705210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date11/20/2017
Patient Sequence Number1
Patient Age52 YR
Patient Weight110